Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


No highs, lots of lows
Jan 11, 2006

Hi there,

I was diagnosed with full blown AIDS last Decmeber....doing much better physically. T-Cells at 465, viral load undetectable since August. I'm on a regimin of Norvir, Truvada, Reyataz and K-Pax vitamins (added in October). However, I don't think I'm doing well mentally.

Initially, it started with an ability to achieve or maintain an erection. Then my sex drive fell off completely. Now I discover that I'm not finding pleasure in just about anything. This became very apparant last night when I made my Carnegie Hall performace debut, got a standing ovation, and it just meant NOTHING to me.

My doctor doesn't seem too concerned, and the AIDS assistance group I use agrees, and neither recommend any treatment. I, however, am very concerned, since it seems to be escalating. Any thoughts, kind words?

Response from Dr. Horwath

In men with HIV infection, a common cause of symptoms such as these is a low testosterone level (caused by HIV). This diagnosis can be made by a simple blood test (serum testorterone level).

However, loss of capacity for pleasure and loss of libido (sex drive) are cardinal symptoms of depression as well. If your testosterone level is normal, you would do well to visit a psychiatrist and be evalauted for the presence of depression. Many people suffer needlessly and severely with undiagnosed and untreated depression. I have to disagree with your doctor and group. You should be evaluated and if depression is present (and it sounds like it is) you should be treated.



Previous
symptoms of aids dimentia
Next
health dept. calling me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement